MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HIGH FREQUEBCY CORD; MONOPOLAR HIGH FREQUENCY CORD 8MM PLUG

KARL STORZ SE & CO. KG HIGH FREQUEBCY CORD; MONOPOLAR HIGH FREQUENCY CORD 8MM PLUG
Model Number 26006M
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product requested but will not be returned.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).In addition an event that could be considered as similar to this one occurred in the timeframe of 02/09/2021 - 03-08/2023 could be found and could be considered and caused or contributed to a death or serious injury.The product event more likely occurred due to over usage of the ifu recommendation of life is determined by wear and preparation methods.
 
Event or Problem Description
It was reported that there was an event with a 26006m monopolar high frequency cord.According to the information received, during a turb procedure, there was an apparent breakage at the neck of headpiece that connects to bovie plugin, joint where handpiece connects to cable.Flames were seen coming from the monopolar bugby cord while in use.There was no harm to patient or to user.
 
Additional Manufacturer Narrative
Per the manufacture : the product was not returned to karl storz tuttlingen.It was reported that flames have occurred when using the unipolar high frequency cord.This issue normally occurs if the cable was used over its intended lifetime.Due to external influences / forces the electrical resistance increases and the cable become hot or burns.According to the ifu, the user has to check the condition of the cable before each use to avoid this issue.Based on the given facts we set the root cause to wearing.The product event more likely occurred due to over usage of the ifu recommendation of life is determined by wear and preparation methods.

Brand Name
HIGH FREQUEBCY CORD
Common Device Name
MONOPOLAR HIGH FREQUENCY CORD 8MM PLUG
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188100
MDR Report Key16511402
Report Number9610617-2023-00054
Device Sequence Number5581233
Product Code GEI
UDI-Device Identifier04048551090916
UDI-Public4048551090916
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26006M
Device Catalogue Number26006M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown